| Model Number |
BEA25-80/I13-40 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
11/19/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately three (3) years post initial procedure, a type 3a endoleak with component separation was identified.Reintervention was completed with the implant of an afx vela infrarenal and an afx vela suprarenal.The procedure was completed with no endoleaks.The final patient status was reported to be stable.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak adverse event/incident is unconfirmed.The secondary endovascular procedure adverse event/incident is confirmed.This moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being discharged on the same day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.E1: hospital address line 2 ¿ remove attn: travis marquardt.G3: awareness date ¿ updated.H6: health effect - impact code remove 4624.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components adverse event/incident is confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak is anatomy related (aortic remodeling).The final patient status was discharged on the same day home stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes: remove code 4119.H6: investigation conclusion codes: remove code 4315.